EconPapers    
Economics at your fingertips  
 

A mollifier approach to the deconvolution of probability densities

Pierre Maréchal, Leopold Simar () and Anne Vanhems

No 18-965, TSE Working Papers from Toulouse School of Economics (TSE)

Abstract: In this paper, we use a mollifier approach to regularize the deconvolution, which has been used in research fields like medical imaging, tomography, astrophysics but, to the best of our knowledge, never in statistics or econometrics. We show that the analysis of this new regularization method offers a unifying and generalizing frame in order to compare the benefits of various different filter-type techniques like deconvolution kernels, Tikhonov or spectral cut-off method. In particular, the mollifier approach allows to relax some restrictive assumptions required for the deconvolution problem, and has better stabilizing properties compared to spectral cutoff and Tikhonov. We prove the asymptotic convergence of our estimator and provide simulations analysis to compare the finite sample properties of our estimator with respect to the well-known methods.

New Economics Papers: this item is included in nep-ecm
Date: 2018-11
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.tse-fr.eu/sites/default/files/TSE/docu ... p_tse_965revised.pdf Full text (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:tse:wpaper:33097

Access Statistics for this paper

More papers in TSE Working Papers from Toulouse School of Economics (TSE) Contact information at EDIRC.
Bibliographic data for series maintained by ().

 
Page updated 2019-10-19
Handle: RePEc:tse:wpaper:33097